How long after DVT does it take for area to feel normal

Hi, have posted before on this site, had DVT behind knee and upper thigh in December, put on Apixiban 5mg x 2, and after 6 months, earlier this month reduced this to 2.5mg x 2. Have noticed in the last few days that the area of DVT and in fact down whole leg feels hot and uncomfortable and a little heavy, so wondered whether it is the reduced dose or whether leg will always be in mess, loads of veins and lumps and bumps and redness appearing. Had a phlebitis and cellulitis in same leg during the last 5 years so may all be connected. I did call into GP and he said leg a little swollen but in his opinion not the DVT returning but to go back up to 5mg and has ordered another scan. Hate being on higher dose as it gives me hear flutters and I really ache. Has anyone else noticed this with a DVT.

5 Replies

oldestnewest
  • I had the same on December. Been on rivaroxaban. Not noticed any change in that time but if I miss a pill or two I'm sure it comes back! Doesn't look any different but feels tight. Probably just in the mind.

    Who knows. Nowadays I try to make sure the legs get plenty of exercise. Regular movement especially on stairs!

  • Hi, I had another scan on Saturday and they said the clot has not gone, it should have by now as it is over 6 months, they could see strands of clot in my groin area, original DVT was in back of knee and up my thigh. Now waiting to see a haemotologist and as you say am moving about a lot more.

  • Hi so I had a Dvt 2 years ago. Came off the thinners 7 months ago. Leg is still swollen. Doc is saying I have a dead clot in my leg.

  • Hi Tareena, it seems some clots never go, they become a bit like scar tissue in the veins - have found this website useful more info there. clotconnect.org/patients/fa.... Good luck with the Haematologist.

  • I had a dvt 9 months ago which resulted In a pe. I am on eliquis 5 mg 2 times a day. I still feel weak and tired all the time. Constant pain in both legs with swelling in feet and ankles. Afraid it will come back. Dr. Gives me no answers as to how I am feeling. Anyone else feel awful all the time?

You may also like...